MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42519E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ gravity set leaked at the connection between the tubing and manifold.The following information was provided by the initial reporter: it was brought to my attention that a provider found bd iv gravity tubing set (42519e) leaking at the point of contact between the tubing and the manifold.Additionally, within the same lot number we found multiple iv tubing sets to have been manufactured poorly at the same contact point.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ gravity set leaked at the connection between the tubing and manifold.The following information was provided by the initial reporter: "it was brought to my attention that a provider found bd iv gravity tubing set (42519e) leaking at the point of contact between the tubing and the manifold.Additionally, within the same lot number we found multiple iv tubing sets to have been manufactured poorly at the same contact point.".
 
Additional Manufacturer Narrative
H6: investigation summary the customer reported leaking where the tubing connects, and returned two used sets, one unopened set, and a photo of material 42519e.The two used sets both had issues, but only one was leakage.The second used set had a deformed and bent male luer post coming out of the out of the stop cock.The first set also had an issue at the stopcock, just at the inlet.The tubing was torn and had a hole at the solvent connection, verifying the leak.Surprisingly, the second used set with the deformed post did not leak.The issue appeared to only be cosmetic, there is a video of the tubing working fine.The unused tubing had no observed failures and worked fine.The leaking tubing also had a defective clamp on the tubing after the stopcock.Manufacturing only found fault with the stopcock inlet, where it was found that improper use of the expander caused the failure.Quality alert issued to personnel on proper use of the expander.Device history record review for model 42519e lot number 2202974 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28feb2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS¿ SMARTSITE¿ GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15405553
Report Number9616066-2022-01312
Device Sequence Number6952251
Product Code FPA
UDI-Device Identifier07613203010870
UDI-Public07613203010870
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number42519E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown